Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 88, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 27, 2013, 12:44 PM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2013, 12:44 PM MST (19:44 UTC)
- Expired
- Jul 27, 2013, 2:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 137 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287
WGUS55 KVEF 271944
FFWVEF
AZC015-272145-
/O.NEW.KVEF.FF.W.0088.130727T1944Z-130727T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1244 PM MST SAT JUL 27 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 245 PM MST.
* AT 1239 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER SOUTH CENTRAL MOHAVE
COUNTY...OR 21 MILES NORTH OF WIKIEUP. THE STORM PRODUCING VERY
HEAVY RAIN WAS MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
U.S. HIGHWAY 93 BETWEEN MILE MARKERS 96 AND 113 BETWEEN INTERSTATE
40 AND WIKIEUP...
AND MAINLY RURAL AREAS OF SOUTH CENTRAL MOHAVE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
CAMPERS AND HIKERS SHOULD BE ALERT TO THE POSSIBILITY OF RAPIDLY
RISING WATER AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF
FLASH FLOODING IS OBSERVED.
&&
LAT...LON 3504 11371 3511 11361 3498 11360 3486 11361
3486 11374
$$
WOLCOTT2 follow-up statements
998
WGUS75 KVEF 272048
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
148 PM MST SAT JUL 27 2013
AZC015-272145-
/O.CON.KVEF.FF.W.0088.000000T0000Z-130727T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
148 PM MST SAT JUL 27 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM MST FOR SOUTH
CENTRAL MOHAVE COUNTY...
AT 143 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT MOST OF THE RAIN IN THE WARNED AREA HAD TAPERED OFF. HOWEVER A
FEW SHOWER REMAIN AND RUNOFF FROM EARLIER RAIN MAY STILL CREATE
FLASH FLOODING IN THE AREA.
LOCATIONS IMPACTED INCLUDE...
U.S. HIGHWAY 93 BETWEEN MILE MARKERS 96 AND 113 BETWEEN INTERSTATE
40 AND WIKIEUP...
AND MAINLY RURAL AREAS OF SOUTH CENTRAL MOHAVE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3504 11371 3511 11361 3498 11360 3486 11361
3486 11374
$$
WOLCOTT461
WGUS75 KVEF 272141
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
241 PM MST SAT JUL 27 2013
AZC015-272150-
/O.EXP.KVEF.FF.W.0088.000000T0000Z-130727T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
241 PM MST SAT JUL 27 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 PM MST FOR SOUTH
CENTRAL MOHAVE COUNTY...
A FEW SHOWERS CONTINUE ACROSS U.S. 93 BETWEEN INTERSTATE 40 AND
WIKIEUP...HOWEVER THE STORMS THAT HAD BEEN PRODUCING THE HEAVY RAIN
AND THE POTENTIAL FOR FLASH FLOODING HAVE DISSIPATED AND MOVED OUT
OF THE AREA. TRAVELERS AND PEOPLE ENJOYING OUTDOOR RECREATION SHOULD
BE AWARE OF THE POTENTIAL FOR FLOWING WATER IN USUALLY DRY WASHES IN
THE AREA.
LAT...LON 3504 11371 3511 11361 3498 11360 3486 11361
3486 11374
$$
WOLCOTTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 8:00 PM MST, 16 hours 44 minutes earlier.
Area forecast discussion, Jul 26, 8:00 PM MST, 16 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 800 PM PDT FRI JUL 26 2013 .SYNOPSIS...SCATTERED THUNDERSTORMS WILL BE OVER THE AREA THROUGH SATURDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE AND GUSTY WINDS. A DRYING TREND WILL BEGIN FROM THE WEST ON SUNDAY WITH DRY CONDITIONS EXPECTED AREAWIDE BY TUESDAY OF NEXT WEEK. TEMPERATURES WILL GENERALLY BE A LITTLE BELOW NORMAL OVER THE WEEKEND WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES NEXT WEEK. && .UPDATE...SCATTERED SHOWERS AND THUNDERSTORMS STILL AFFECTING MAINLY NORTHERN MOHAVE COUNTY AND CENTRAL AND NORTHERN LINCOLN COUNTY THIS EVENING WITH MAINLY SCATTERED LIGHT SHOWERS AND ISOLATED STORMS MOVING NORTH THROUGH INYO COUNTY. THE STORMS OVER LINCOLN AND MOHAVE COUNTY SEEM TO HAVE BEEN FORMING ALONG A WEAK CONVERGENCE BOUNDARY THAT STRETCHES FROM NORTHERN ARIZONA TO EASTERN LINCOLN COUNTY. SOME OF THESE STORMS MAY ALSO BE ENHANCED BY A WEAK CIRCULATION THAT IS MOVING THROUGH CENTRAL MOHAVE COUNTY. LAPS DATA STILL SHOWING FAIRLY DECENT INSTABILITY OVER THE FAR EASTERN AREAS OF THE CWA INCLUDING NORTHEAST CLARK COUNTY. THIS IS AN AREA THAT WILL HAVE TO BE WATCHED THIS EVENING AS SATELLITE IMAGERY SHOWS AN OUTFLOW BOUNDARY MOVING SOUTHEAST AND SOME LIGHT RADAR RETURNS HAVE BEEN SHOWING UP ALONG THE CLARK/LINCOLN COUNTY LINE. ITS POSSIBLE THAT STORMS MAY CONTINUE TO DEVELOP AND MOVE SOUTHWEST LATER THIS EVENING. MID LEVEL CIRCULATION STILL MOVING UP THROUGH CENTRAL CALIFORNIA AND ALTHOUGH PRECIPITATION HAS BEEN FAIRLY WEAK OVER INYO COUNTY OVER THE PAST COUPLE OF HOURS...THUNDERSTORMS MAY INCREASE IN INTENSITY OVERNIGHT. HAVE KEPT THE FLASH FLOOD WATCH IN EFFECT FOR INYO COUNTY THROUGH 8AM SATURDAY MORNING. && .PREV DISCUSSION... 238 PM PDT FRI JUL 26 2013 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...A FAIRLY ACTIVE PERIOD LOOKS TO BE IN STORE FOR THE CWA THROUGH SATURDAY NIGHT BUT THERE IS CONSIDERABLE UNCERTAINTY AS TO WHERE THE MAIN FOCUS WILL BE. CURRENTLY THERE IS A WEAK CIRCULATION MOVING ACROSS WESTERN SAN BERNARDINO WHICH IS EXPECTED TO MOVE NORTH DURING THE NIGHT. THIS SHOULD PROVIDE A FOCUS FOR CONVECTION DURING THE REMAINDER OF THE AFTERNOON AND OVERNIGHT AS IT CONTINUES NORTH ACROSS INYO COUNTY. AT THE SAME TIME...A SECOND CIRCULATION IS MOVING WEST ACROSS THE SOUTHERN PORTION OF THE CWA...WHILE DAYTIME HEATING/CLEARER SKIES ARE MANAGING TO ALLOW ISOLATED THUNDERSTORMS TO FORM OVER THE REMAINDER OF THE CWA. THE HIGHEST PWAT VALUES ARE OVER THE EXTREME SOUTHERN PORTIONS OF THE AREA...APPROACHING 2 INCHES...WHICH MEANS PLENTY OF MOISTURE ACROSS THE CWA TO SUPPORT LOCALLY HEAVY RAINFALL...WITH LITTLE CHANGE EXPECTED FOR SATURDAY. THE PROBLEM FOR SATURDAY IS WHERE WILL THE TWO CIRCULATIONS GO. CONSIDERABLE DIFFERENCES BETWEEN THE NAM/ECMWF AND THE GFS ARE OCCURRING WHICH IS LEADING TO THE UNCERTAINTY MENTIONED EARLIER. THE NAM/ECMWF TAKES THE GENERAL COMBINED CIRCULATIONS ACROSS CENTRAL NEVADA ON SATURDAY...WHILE THE GFS HAS THE TRANSITION FURTHER SOUTH. THE RESULT BEING THAT THE MAIN FOCUS OF THUNDERSTORMS ON SATURDAY WILL BE OVER THE NORTHERN PORTION OF THE CWA PER THE NAM/ECMWF...OR OVER THE EASTERN PORTION...ESPECIALLY MOHAVE/CLARK COUNTIES PER THE GFS. DUE TO THE UNCERTAINTY HAVE TRENDED TOWARDS A COMPROMISE WITH SCATTERED TO LIKELY THUNDERSTORMS FOR SATURDAY AFTERNOON/NIGHT OVER BOTH AREAS. INITIAL THOUGHTS WAS TO BROADBRUSH A FLASH FLOOD WATCH FOR SATURDAY IN THESE AREAS...BUT DECIDED TO HOLD OFF ON THIS FOR THIS PACKAGE IN ORDER TO TRY AND NARROW IT DOWN...IF NEEDED...IN LATER PACKAGES. HOWEVER WILL CONTINUE THE CURRENT FLASH FLOOD WATCHES THAT ARE OUT THROUGH THIS EVENING/NIGHT FOR THE WESTERN SECTIONS. EXPECTING INCREASED CLOUD COVER EITHER WAY OVER MUCH OF THE CWA ON SATURDAY WHICH WILL RESULT IN COOLER DAYTIME TEMPERATURES OVER THE REGION WHICH WILL RESULT IN NEAR TO SLIGHTLY BELOW NORMAL READINGS FOR SATURDAY. .LONG TERM...SUNDAY THROUGH FRIDAY...A WEAK SHORTWAVE MOVING INTO THE SOUTHERN CALIFORNIA COAST ON SUNDAY WILL BRING DRIER...MORE STABLE AIR TO THE SOUTHWESTERN CWA WHERE DRY CONDITIONS ARE EXPECTED. SUFFICIENT MOISTURE AND INSTABILITY IS FORECAST OVER THE NORTHERN ZONES AND MOHAVE COUNTY WHERE ISOLATED TO SCATTERED THUNDERSTORMS ARE STILL EXPECTED. THE UPPER FLOW BECOMES SOLIDLY SOUTHWEST ON MONDAY RESULTING IN MAINLY DRY CONDITIONS EVERYWHERE EXCEPT PERHAPS THE EASTERN CWA FRINGES. THE SOUTHWESTERLY FLOW AND EMBEDDED SHORTWAVES MOVING INTO THE PACIFIC NORTHWEST WILL CONTINUE TO SCOUR MOISTURE OUT OF THE AREA THROUGH AT LEAST THURSDAY. THIS PATTERN FITS IN WELL WITH A CLIMATOLOGICAL DECREASE IN MONSOON ACTIVITY HEADING INTO EARLY AUGUST. MODELS INDICATE THERE COULD BE A WEAK MOISTURE PUSH NEXT WEEKEND. && .AVIATION...FOR MCCARRAN...THUNDERSTORMS IN AND AROUND THE VALLEY ARE EXPECTED INTO THIS EVENING WITH CIGS AROUND 6K FEET POSSIBLE AND A POTENTIAL FOR A BRIEF REDUCTION IN VISIBILITY IN STRONGER OUTFLOW OR IF STORMS DEVELOP OVER THE AIRPORT. SURFACE WINDS WILL GENERALLY BE DRIVEN BY THUNDERSTORM OUTFLOW THROUGH THIS EVENING WITH GUSTS TO AROUND 30KTS. WHEN WINDS RELAX BETWEEN OUTFLOW...A SOUTH TO SOUTHEAST DIRECTION UNDER 10KTS IS EXPECTED. MORE STORMS WITH GUSTY WINDS AND BRIEF HEAVY RAIN ARE POSSIBLE TONIGHT AND SATURDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AREAWIDE THROUGH SATURDAY...WITH WINDS GENERALLY OUT OF THE SOUTH AROUND 10KTS OUTSIDE OF THUNDERSTORM ACTIVITY. CIGS WILL VARY BUT COULD BE AS LOW AS 6K FEET IN STORMS ALONG WITH BRIEF VISIBILITY REDUCTIONS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR CAZ519>521. && GORELOW/JENSEN/SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 27, 4:02 AM MST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 402 AM PDT SAT JUL 27 2013 AZZ001>003-036-CAZ519>527-NVZ014>022-280215- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 402 AM PDT SAT JUL 27 2013 /402 AM MST SAT JUL 27 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING OVER MUCH OF THE REGION. LOCALLY HEAVY RAIN REMAINS THE PRIMARY THREAT DUE TO THE SLOW MOVEMENT OF ANT STORM. FLASH FLOODING AND DEBRIS FLOWS CAN OCCUR QUICKLY IN RECENT BURN AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRIER AIR WILL BEGIN TO WORK INTO THE AREA SUNDAY WITH SHOWERS AND THUNDERSTORMS MAINLY CONFINED TO THE NORTHERN HALF OF THE AREA SUNDAY AND MONDAY. FLASH FLOODING WILL STILL BE THE PRIMARY THREAT WITH ANY STORM. BY TUESDAY...ENOUGH DRY AIR WILL BE OVER THE AREA TO LIMIT ANY THUNDERSTORMS MAINLY CENTRAL AND NORTHERN NEVADA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANDY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:28 PM MST | Areal Flood Advisory | VEF | Mohave | 5 hr |
| Jul 27, 1:49 AM MST | Flash Flood Warning | VEF | Mohave | 116 min |
| Jul 27, 11:44 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 27, 1:37 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 27, 2:01 PM MST | Areal Flood Advisory | VEF | Mohave | 89 min |
| Jul 27, 2:14 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 31 min |
| Jul 27, 4:30 PM MST | Flash Flood Warning | VEF | Mohave | 4 hr |
| Jul 27, 4:39 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 27, 4:52 PM MST | Flash Flood Warning | VEF | Mohave | 113 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.